Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 111, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 2, 2018, 9:09 PM EDT for Lowndes County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2018, 9:09 PM EDT (01:09 UTC)
- Expired
- Jul 2, 2018, 9:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 20 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 985 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
639
WUUS52 KTAE 030109
SVRTAE
GAC185-030145-
/O.NEW.KTAE.SV.W.0111.180703T0109Z-180703T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
909 PM EDT MON JUL 2 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northeastern Lowndes County in south central Georgia...
* Until 945 PM EDT.
* At 908 PM EDT, a severe thunderstorm was located near Moody Air
Force Base, or 9 miles southwest of Lakeland, moving west at 10
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Valdosta, Hahira, I-75 At Exit 16, Moody Air Force Base, Remerton,
Naylor, Barretts, I-75 At Exit 22 and Kinderlou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3085 8305 3085 8309 3083 8309 3083 8310
3080 8311 3078 8338 3084 8338 3084 8336
3085 8335 3089 8337 3103 8336 3103 8324
3102 8318 3095 8318 3095 8304
TIME...MOT...LOC 0108Z 093DEG 10KT 3091 8313
HAIL...<.75IN
WIND...60MPH
$$
321 follow-up statement
219
WWUS52 KTAE 030140
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
940 PM EDT MON JUL 2 2018
GAC185-030149-
/O.EXP.KTAE.SV.W.0111.000000T0000Z-180703T0145Z/
Lowndes GA-
940 PM EDT MON JUL 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOWNDES COUNTY
WILL EXPIRE AT 945 PM EDT...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning will be allowed to expire.
LAT...LON 3085 8305 3085 8309 3083 8309 3083 8310
3080 8311 3078 8338 3084 8338 3084 8336
3085 8335 3089 8337 3103 8336 3103 8324
3102 8318 3095 8318 3095 8304
TIME...MOT...LOC 0139Z 093DEG 10KT 3091 8322
$$
32What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 8:47 PM EDT, 22 minutes earlier.
Area forecast discussion, Jul 2, 8:47 PM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
847 PM EDT Mon Jul 2 2018
.UPDATE...
A broken line of thunderstorms driven by the east coast sea-breeze
will across the Suwannee Valley over the next 2 to 3 hours. Raised
POPs in these areas in anticipation of this. A few storms may
become strong within the next hour given the favorable near-storm
environment along the I-75 corridor. Expect this activity to
weaken and eventually dissipate over the next several hours with
the loss of daytime heating.
&&
.PREV DISCUSSION [721 PM EDT]...
.NEAR TERM [Through Tonight]...
A weak surface trough remains nearly stationary over the far western
FL Panhandle and northern Gulf of Mexico this afternoon. To its
east, copious amounts of deep layer moisture remain in place across
our area, with PW values ranging from 2.0-2.4". High coverage of
scattered showers and thunderstorms is expected to persist through
the late afternoon or early evening as the moisture combines with
forcing from the sea breeze and outflow boundaries, along with
SBCAPE from 2000-3500 J/kg. Showers and thunderstorms are expected
to gradually end this evening as the aforementioned trough drifts
farther west of our area and some drier mid-level air pushes
westward into our area. Overnight lows will range from the lower-
mid 70s inland with upper 70s along the Gulf Coast.
.SHORT TERM [Tuesday Through Wednesday Night]...
As an upper level low exits to the west, dry air is expected to come
in behind it. This will result in significantly less than seasonal
PoPS on Tuesday. Another upper level low will then push in from the
east, bringing moisture back to the region beginning Tuesday night
and continuing into Wednesday. The presence of lower pressure and
ample moisture will raise PoPs at or above seasonal levels (50-
70%) during the day, which may put a damper on any Independence
Day plans. High temperatures will be in the upper 80s to mid 90s,
with lows in the low 70s.
.LONG TERM [Thursday Through Monday]...
The upper low is forecast to move west of our area on Thursday
with the GFS showing another upper low approaching and moving over
the Florida peninsula Friday. Over the weekend, a cold
front/surface trough is forecast to push down from the north into
central/southern Georgia/Alabama before stalling. Low level flow
will be light with a weak pressure pattern in place. These
features combined with daytime heating and ample moisture will
result in near to above (40-60%) diurnal chances for convection
for July. Highs will be around 90 and lows will be in the lower
70s.
.AVIATION [Through 00Z Wednesday]...
TSRA has decreased across the TAF sites. East coast seabreeze
though may bring a shower or brief thunderstorm to the VLD area
this evening. After the east coast seabreeze weakens, do not
expect convection for the remainder of the night. With more
limited chances for convection Tuesday afternoon, have left it out
of the TAFs for now.
.MARINE...
Light to moderate winds with seas 2 to 3 feet through Tuesday. Then,
light winds with seas 2 feet or less through the remainder of the week.
.FIRE WEATHER...
No fire weather concerns are anticipated for the next several days
due to high humidity and light winds.
.HYDROLOGY...
Typical summertime pattern with daily mainly afternoon and early
evening showers and thunderstorms. Local rivers are rising from
recent heavy rains but all local rivers are currently below action
stage.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 93 74 90 72 / 10 30 50 60 40
Panama City 77 90 76 89 74 / 30 30 20 50 40
Dothan 73 92 73 90 72 / 20 30 30 40 40
Albany 75 95 74 90 73 / 20 20 30 40 30
Valdosta 73 93 73 89 71 / 40 30 20 60 30
Cross City 74 92 72 89 71 / 30 50 40 60 40
Apalachicola 78 89 76 88 75 / 20 20 30 30 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 5 AM EDT /4 AM CDT/ Tuesday for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
UPDATE...Pullin
NEAR TERM...Lahr
SHORT TERM...Barry/Skeen
LONG TERM...Barry
AVIATION...Fieux
MARINE...Barry
FIRE WEATHER...Lahr
HYDROLOGY...BarryIn the hours before
Special weather statement, Jul 2, 8:41 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
841 PM EDT MON JUL 2 2018
FLZ019-GAZ160-161-030130-
Madison FL-Lanier GA-Lowndes GA-
841 PM EDT MON JUL 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON...LOWNDES
AND SOUTHERN LANIER COUNTIES UNTIL 930 PM EDT...
At 841 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Mayday to near Jasper. Movement was northwest
at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lake Park, Valdosta, Moody Air Force Base, I-75 At Exit 16, Remerton,
Dasher, Lee, Naylor, Greenwood, Twin Lakes, Pinetta, Valdosta
Regional Airport, I-75 At Exit 5, Clyattville, Hanson, I-75 At Exit
11 and Stockton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3085 8301 3085 8309 3080 8310 3079 8313
3063 8314 3063 8329 3062 8327 3059 8326
3042 8322 3040 8318 3040 8321 3043 8339
3064 8338 3064 8336 3066 8337 3084 8336
3085 8335 3102 8335 3095 8297 3087 8297
TIME...MOT...LOC 0041Z 119DEG 10KT 3083 8304 3046 8303
32The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:41 PM EDT | Special Weather Statement | TAE | Lowndes | 49 min |
| Jul 2, 9:22 PM EDT | Special Weather Statement | TAE | Cook | 38 min |
| Jul 3, 7:31 PM EDT | Special Weather Statement | TAE | Mitchell | 44 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.